DVT deep vein thrombosis forum

       Home    [<< Prev] 1 2 3 4 5 6 7 8 9 10 11 12 13 [Next Page>>]

number of replies (256) - Page 3 of 13
Re: Hair Loss on Warfarin
Reply #40 by Char
Posted: August 20, 2008 at 10:46
Hey Ann
One month is not a lot of time, I take 1500 to 2000 mcg of Biotin. There is no side effects, check your dose, probably you could take more. Be gentle with your hair and do not overwash.
8223
Re: Hair Loss on Warfarin
Reply #41 by Michelle
Posted: August 20, 2008 at 13:22
Being in Canada - we have hot summers (getting close to 100F at times), and cold winters (getting to -40 here - in Edmonton I once saw -77).
I'm constantly wearing a hat - in the summer my scalp burns quickly (and it's very painful!). In the winter, it's usually a headband around the head (covers the back of my neck), then a touque over top. Last winter was the first time I tried the headband thing, and it worked wonders! I was able to stay outside with my kid for hours in the snow. Co-incidently, we had record snowfall here - and you can hear my kid complain about it on YouTube (he's 6) - http://www.youtube.com/watch?v=BpZCoPQs8mc

As for biotin, the Natural Medicines Database says that, while there is no recommended daily allowance for biotin 30 mcg for adults is adequate - although in diabetics for neuropathy they recommend 2 mg - which is MUCH higher than 30 micrograms! So, it doesn't look like higher doses will do any damage. Amazingly, it doesn't interact with warfarin. I was starting to think that they just put warfarin as interacting with everything - the list is just SO long. ;)
8226
Re: Hair Loss on Warfarin
Reply #42 by ANN
Posted: August 20, 2008 at 20:24
WELL...IMAGINE THIS. I HAD NOT REALIZED THIS YET. I AM SO EXCITED I WANT TO YELL!! TODAY I HAD A HAIR CUT APPOINTMENT AND MY HAIRDRESSER SAID I HAVE MILLIONS OF TINY HAIRS COMING IN. SHE ASKED ME WHAT I HAD DONE DIFFERENTLY. I TOLD HER I GOT OFF THE COUMADIN AND UPPED MY DOSAGE OF BIOTIN. I KNOW THAT IS WHAT IS DOING IT!!! YEA!!!
8235
Re: Hair Loss on Warfarin
Reply #43 by Char
Posted: August 20, 2008 at 20:31
Hey Ann, that is great, that is what I noticed when I started Biotin, lots of new hair. Yesterday when I had a trim my beautician remarked I still have a mop.
Keep up the good hair farming.
8236
Re: Hair Loss on Warfarin
Reply #44 by michele
Posted: August 26, 2008 at 01:31
i have been on warfarin since january 08. in may i had major surgery due to a bowel obstruction. it is now august and my hair is falling out at a disturbing rate. sad, confused can't get a straight answer from any doctor. my primary says it is stress from surgery the dermotologist says the same....no one ever brought up this as a side effect from the warfarin I'm just very angry and would love a straight answer from somebody.
8311
Re: Hair Loss on Warfarin
Reply #45 by michele
Posted: August 26, 2008 at 01:31
i have been on warfarin since january 08. in may i had major surgery due to a bowel obstruction. it is now august and my hair is falling out at a disturbing rate. sad, confused can't get a straight answer from any doctor. my primary says it is stress from surgery the dermotologist says the same....no one ever brought up this as a side effect from the warfarin I'm just very angry and would love a straight answer from somebody.
8312
Re: Hair Loss on Warfarin
Reply #46 by Sarah
Posted: August 26, 2008 at 05:03
Hi Ladies,
I too am having hair thinning, quite distressed about it. I went and bought a B vitamin complex the other day which has biotin as well. it has 300 mcg per pill. Can any of you let me know how much biotin you are taking. Not sure if higher doses would have more effect or not. the one i have says that the 300 mcg is %100 of the daily value. thanks!
Sarah
8315
Re: Hair Loss on Warfarin
Reply #47 by Char
Posted: August 26, 2008 at 11:16
Hey Sarah, I take 1500 to 2000 mcg per day and have from the first week of Warfarin. Started the first several weeks on the standard 500 mcg dose and went up from that dose.
I spread out the Biotin dose to 500 mcg per meal.
No side effects or Warfarin interaction. 5 months more of taking Warfarin and after I will still stay on the Biotin at 500 mcg.

8318
Re: Hair Loss on Warfarin
Reply #48 by me
Posted: October 8, 2008 at 04:10
i am on coumadin...not the generic. took a shower today and a TON of hair came out. i am already using rogaine 2x per day! i bought biotin but i think that only makes your hair stonger...i don't think it makes it not fall out. anyone find any help?
9043
Re: Hair Loss on Warfarin
Reply #49 by me
Posted: October 8, 2008 at 04:14
someone here suggested taking omega 3. that is something you should NOT take if on warfarin or coumadin! it is on the list as something to avoid (along with vitamin K)
9044
Re: Hair Loss on Warfarin
Reply #50 by Char
Posted: October 8, 2008 at 10:49
Hey me, now I have been taking Biotin 8 months with the Warfarin and have had no large hair loss. Probably it works with my body chemistry, but my Mother did not take Biotin and had hair loss on top of her head. The scalp was visible, after she stopped taking Coumadin some of the hair came back. If we would have known about Biotin she might have benefited, but she was on Coumadin late 60's into the early 70's.
9047
Re: Hair Loss on Warfarin
Reply #51 by Paula
Posted: November 17, 2008 at 17:10
i have been off Warfarin for one month and my hair is still coming out maybe even more than before. does this mean that it will not stop until nothing is left? i can be reached at 212-725-4910. thanks if anyone can help me.
9702
Re: Hair Loss on Warfarin
Reply #52 by Joyce
Posted: November 20, 2008 at 22:25
I experienced pulmonary emboli (basically my whole right lung was chucked full)in August, but I have not noticed my hair coming out in great amounts, but my hair is very limp. I have tried different products to "thicken it", but so far nothing is working very well. Anyone have any ideas what to use? I am still experiencing some shortness of breath and my right leg is still edematous. There is a change I will be on the blood thinners for the remainder of my life and I need some suggestions on this hair issue. Any help anyone can give will be appreciated.
9768
Re: Hair Loss on Warfarin
Reply #53 by Dave
Posted: November 20, 2008 at 23:37
I am just starting Warfarin so am anticipating I might be affected too. But in looking through these posts, I see it's all (?) females replying... Any men experience this hair loss (due to treatment .. not the typical male balding that I've been dealing with the past decade already) ?

If just ladies, then maybe this is estrogen/hormonal driven ?

I've read a few places that CoQ10 (30 mg) over the counter has been tried, though this may affect INR .. (as most everything does).
9771
Re: Hair Loss on Warfarin
Reply #54 by Char
Posted: November 21, 2008 at 11:16
Biotin worked for me, had no hair loss, only side effect my hair and nails grew to quickly. Had to get the mop cut frequently.
You can buy Biotin in any drugstore.
9777
Re: Hair Loss on Warfarin
Reply #55 by Dave
Posted: November 21, 2008 at 18:38
Hi Char,
Did the Biotin change your INR reading? How often and what strength do you take?

9790
Re: Hair Loss on Warfarin
Reply #56 by Char
Posted: November 21, 2008 at 18:52
Biotin does not interfere with Warfarin, no change in the INR. I took 1500 mcg daily and now take 500 mcg daily. I am off Warfarin and having genetic bloodwork on Monday.
9791
Re: Hair Loss on Warfarin
Reply #57 by Lore
Posted: November 23, 2008 at 10:08
I am taking Previscan which is an anti-vitamin K drug just like Warfarin. It is
preferentially prescribed in France where I live. In the case of Previscan, hair loss is
listed as a side effect on the drug information provided. I started out on a very low
dose just after my DVT last March and had no issues wit my hair, but in the early
summer I had to increase my dosage and suddenly I was losing very noticeable
amounts of hair. I started taking a vitamin B complex (including Biotin) about a month
after I noticed the hair loss starting. I would say it took another month of the B
complex before I noticed an improvement in the amount of hair coming out. I still
think I am losing more hair than normal, but the rate of loss has drastically slowed.
Also I have lots of little wispy bits of new hair growth surrounding my face. It is not
the most attractive state at the moment, but at least I know it is growing back even
while I am still taking the meds.
9824
Re: Hair Loss on Warfarin
Reply #58 by Char
Posted: November 23, 2008 at 12:58
Hey Lore, not sure how much Biotin is in your B complex, but I took more than the double dose of Biotin without ill effects. Now the normal dose of 500 mcg. Happily no hair loss.
9826
Re: Hair Loss on Warfarin
Reply #59 by Rob...
Posted: March 6, 2009 at 22:24
Hey Carrie... #7. Yes.... baby its always cold, aches galore, and thinning hair... but remember if you are not a "lifer" on this and have a chance to come off remember....this too shall pass. Its a crying bitch but... stop fueling the fire, like any disease or problem it feeds off stress. Do some home work on alternative means for Warfarin if possible. Maybe also Plavix? A baby asprin daily? don't know you need to speak with a Dr. who also has an open mind to change. Good luck.
11548
   [<< Prev] 1 2 3 4 5 6 7 8 9 10 11 12 13 [Next Page>>]
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: Hair Loss on Warfarin
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: